MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that during an unspecified procedure on the superficial femoral artery (side unspecified), the advance 35 lp low profile balloon catheter balloon would not inflate to nominal pressure and it was losing dye.The patient's anatomy was not tortuous or calcified, and there was no angulation.The balloon was injected with 50/50 contrast/ saline, and there was no difficulty crossing anything while advancing.The device was removed and another of the same was used to complete the procedure with no harm to the patient.The reporter postulated that the leak could not have been due to a rupture because the balloon never inflated to nominal pressure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used 35 lp advance balloon catheter was returned for evaluation and examination.A pin hole is noted at the proximal end of the balloon bond.No damage was noted to the catheter shaft.Review of the device history record of the finished product shows there were two non-conformances related to failed test leakage and relevant to the device failure.Based on the information provided, there were no other reported complaints for this lot number.The device length measured within specifications.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6919503
Report Number1820334-2017-03524
Device Sequence Number852925
Product Code LIT
UDI-Device Identifier10827002355320
UDI-Public(01)10827002355320(17)200224(10)7704106
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-5-20.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer11/02/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1